Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Wichita, KS

April 9, 2011Ellsworth County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2011, 8:51 PM CDT for Ellsworth County, Saline County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 8:51 PM CDT (01:51 UTC)
Expired
Apr 9, 2011, 9:45 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Ellsworth County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-351 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS53 KICT 100151
SVRICT
KSC053-169-100245-
/O.NEW.KICT.SV.W.0059.110410T0151Z-110410T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR CHASE...OR 21 MILES EAST OF GREAT BEND...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...GENESEO...KANOPOLIS STATE PARK...BROOKVILLE...KANOPOLIS
  AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3884 9756 3861 9793 3852 9793 3852 9838
      3883 9805
TIME...MOT...LOC 0151Z 230DEG 50KT 3840 9835
WIND...HAIL 60MPH 1.75IN

$$

KETCHAM
3 follow-up statements
790 
WWUS53 KICT 100218
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT SAT APR 9 2011

KSC053-169-100245-
/O.CON.KICT.SV.W.0059.000000T0000Z-110410T0245Z/
SALINE KS-ELLSWORTH KS-
918 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ELLSWORTH AND WEST CENTRAL SALINE COUNTIES UNTIL 945 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTH OF KANOPOLIS STATE PARK...OR 16 MILES
SOUTHEAST OF ELLSWORTH...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SALINA...KANOPOLIS STATE PARK...BROOKVILLE AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3852 9823 3883 9798 3884 9756 3861 9793
      3852 9793
TIME...MOT...LOC 0218Z 230DEG 50KT 3859 9800
WIND...HAIL <50MPH 1.00IN

$$

KETCHAM
472 
WWUS53 KICT 100234
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT SAT APR 9 2011

KSC053-100245-
/O.CAN.KICT.SV.W.0059.000000T0000Z-110410T0245Z/
ELLSWORTH KS-
934 PM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLSWORTH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3883 9792 3884 9756 3861 9792
TIME...MOT...LOC 0235Z 229DEG 46KT 3871 9783

$$

KSC169-100245-
/O.CON.KICT.SV.W.0059.000000T0000Z-110410T0245Z/
SALINE KS-
934 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SALINE COUNTY UNTIL 945 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTH OF BROOKVILLE...OR 16 MILES SOUTHWEST
OF SALINA...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SALINA...BROOKVILLE AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3883 9792 3884 9756 3861 9792
TIME...MOT...LOC 0235Z 229DEG 46KT 3871 9783
WIND...HAIL <50MPH 1.00IN

$$

KETCHAM
155 
WWUS53 KICT 100243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT SAT APR 9 2011

KSC169-100253-
/O.EXP.KICT.SV.W.0059.000000T0000Z-110410T0245Z/
SALINE KS-
943 PM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE COUNTY
WILL EXPIRE AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3883 9792 3884 9756 3861 9792
TIME...MOT...LOC 0243Z 229DEG 46KT 3877 9773

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:03 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 9, 7:03 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT SAT APR 9 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION HAZARDS: ISOLATED SEVERE STORM POTENTIAL EAST OF
DRYLINE TONIGHT FOLLOWED BY VERY STRONG SOUTHWEST WINDS DEVELOPING
ACROSS THE AREA ON SUNDAY.

AN ISOLATED STORM DEVELOPING ALONG A DRYLINE NEAR GREENSBURG
KANSAS THIS EVENING MAY IMPACT THE KHUT-KSLN AREAS BETWEEN 01-02Z IF
IT MANAGES TO PERSIST AS IT RACES TOWARD THE NORTHEAST AROUND 45
KNOTS.

SURFACE LOW PRESSURE OVER NORTHWEST KANSAS IS EXPECTED TO MOVE
RAPIDLY EAST-NORTHEAST INTO THE NORTHERN PLAINS AND GREAT LAKES
AREA BY LATE SUNDAY WHILE DEEPENING. DEEP VERTICAL MIXING/STEEP
LOW LEVEL LAPSE RATES BENEATH H7 WIND MAX IN EXCESS OF 70 KNOTS
SUPPORTS STRONG SOUTHWEST WINDS DEVELOPING BY AROUND 17Z ACROSS
THE AREA. WIND GUSTS MAY EXCEED 40 KNOTS AT TIMES ACROSS THE AREA
BEFORE DIMINISHING BY EARLY EVENING.

MCGUIRE

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 9 2011/

DISCUSSION...

TONIGHT:
DRYLINE EXTENDING FROM CENTRAL KS TO WESTERN OK WILL BE THE MAIN
POSSIBLE FOCUS FOR CONVECTION THIS EVENING. SLIGHT BACKING TO WINDS
ON NAM12 IN THE 00Z-03Z WINDOW COULD INCREASE CONVERGENCE. A 90 KT
SOUTHWESTERLY 500 MB WIND MAX WILL BE NOSING NEWD OVER KS FROM NEW
MEXICO. PRONOUNCED MID-UPPER LEVEL DIFFLUENCE IS INDICATED IN THE
500-300 LAYER WHICH MAY PROVIDE BACKGROUND SYNOPTIC SCALE ASCENT.
MLCAPE OF 2500-3500 J/KG ALREADY DEVELOPING WITH PROGGED 45-55KT
DEEP LAYER SHEAR VECTORS ORIENTED CLOSE TO PERPENDICULAR TO DRYLINE.
MLCIN VALUES PROGGED ON NAM TO WEAKEN TO AROUT 15-40 J/KG JUST EAST
OF DRYLINE TOWARD 00Z...WITH MLCIN THEN INCREASING SUBSTANTIALLY
TOWARD 03Z-06Z. CONDITIONAL LOW THUNDERSTORM CHANCES STILL APPEAR
WARRANTED ALONG/E OF DRYLINE GIVEN THE ABOVE FACTORS/PARAMETERS...
ALONG WITH SUPPORT FROM SOME OF THE HRRR RUNS AND GFS WHICH CONTINUE TO
HINT AT CONVECTIVE INITIATION. ANY STORM(S) THAT MANAGE TO DEVELOP
SHOULD BE MORE ISOLATED IN COVERAGE AND SUPERCELLULAR. REGARDLESS OF
WHETHER ANY STORMS DEVELOP OFF THE DRYLINE INTO THIS EVE...THERE WILL
BE A BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS MID-LEVEL COOLING/
FORCING SPREAD IN AHEAD OF THE ADVANCING UPPER TROF. ALTHOUGH THESE
STORMS WOULD LIKELY BE MORE LINEAR OR IN CLUSTERS...STILL MAY HAVE A
THREAT OF STRONG WIND GUSTS GIVEN STRONG WIND FIELDS ALOFT SPREADING
IN. SOUTHERLY WINDS WILL REMAIN GUSTY AND THE WINDS/DEWPOINTS WILL KEEP
LOWS MUCH WARMER THAN NORMAL.

SUN:
THERE ARE 2 MAJOR(!) FORECAST HIGHLIGHTS:
1) EXTREMELY DANGEROUS FIRE WEATHER FOR MOST AREAS WITH EXCEPTION BEING
EXTREME SE KS.
2) STRONG SW WINDS THAT WILL APPROACH HIGH WIND WARNING CRITERIA IN MOST
AREAS (ESPECIALLY SC KS).

AN INTENSE...POSITIVELY TILTED MID-UPR TROF VENTURING E FROM THE CENTRAL
ROCKIES TO THE NRN & WRN PLAINS WILL PROMOTE FURTHER INTENSIFICATION OF
THE SFC CYCLONE RACING NE FROM NEBRASKA TO IA/MN BORDER. THIS'LL INDUCE
SW WINDS TO GREATLY INCREASE TO ~30MPH BY ~12N. A WIND ADVISORY HAS BEEN
ISSUED FOR ALL AREAS FROM 12-9PM (TO MATCH WITH THE RED FLAG WARNING NOW
IN EFFECT FOR THIS PERIOD FOR ALL EXCEPT ALLEN...NEOSHO & LABETTE
COUNTIES.) TWO IMPORTANT NOTES: 1) THE SYNOPTIC PATTERN IS QUITE SIMILAR
TO THE HIGH WIND EVENT OF APR 11 2001. 2) THE GFDIS ARE THE HIGHEST I'VE
EVER SEEN (ESPECIALLY FROM KINGMAN TO WICHITA...NEWTON & EL DORADO...TO
COTTONWOOD FALLS WHERE VALUES OF 130-132 ARE LIKELY IN THE AFTERNOON.)
WHILE THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THE EVENT OF APR 11,
2001...SUSTAINED SPEEDS OF ~40MPH ARE POSSIBLE IN THE AFTERNOON SO STAY
TUNED. THE CHANCES FOR STRONG-SVR TSRA ARE DECREASING WITH BEST CHANCES
OCCURRING IN SE KS WHERE E OF THE DRY LINE. ANY TSRA THAT DEVELOP SHOULD
QUICKLY END EARLY SUN EVENING AS LOWER DECK DRY AIR PUNCHES NE INTO THE
REGION.

SUNDAY NIGHT:
WINDS WILL GREATLY DIMINISH IN THE EVENING AS COLD FRONT APPROACHES THEN
MOVES SE ACROSS KS LATE AT NIGHT.

MON-TUE NGT:
A GREAT START TO THE WORK-WEEK AS HIGH PRESSURE MOVES RAPIDLY E OVER THE
SRN PLAINS. WITH THE HIGH REACHING THE MID-MS VALLEY ~12 NOON TUE WINDS
WILL QUICKLY REASSUME A SLY COMPONENT THAT'LL GRADUALLY STRENGTHEN TUE
AFTERNOON.

WED-FRI NGT:
NEXT CHANCE FOR TSRA IS SCHEDULED TO ARRIVE WED AS A "LEAD" SHORTWAVE
SPRINTS NE OVER THE KS REGION. THE SHORTWAVE WILL SWEEP A COLD FRONT SE
ACROSS KS WED NGT/EARLY THU MORNING. DISAGREEMENTS BETWEEN THE ECMWF &
GFS INCREASE DURING THESE PERIODS...BUT IT DEFINITELY APPEARS THE BEST
CHANCES FOR TSRA WILL OCCUR WED NGT & THU (ESPECIALLY OVER SE KS WHERE
NO BETTER ALIGNED WITH THE LWR-DECK MOISTURE AXIS. GREATEST POTENTIAL
FOR STRONG-SVR TSRA SHOULD OCCUR THU & THU NGT WHEN "PARENT" MID-UPR
DECK TROF IS SCHEDULED TO REACH THE WRN PLAINS THEREBY INDUCING MID-UPR
DIFFLUENCE OVER SC & ESPECIALLY SE KS. IF THE ECMWF VERIFIES BY FORMING
A MID-UPR LOW OVER THE NM/TX BORDER THU MORNING THAT'LL MOVE E OVER OK
THU EVENING/NGT THE CHANCES FOR SVR TSRA WILL INCREASE OVER MOST AREAS
(ESPECIALLY SC & SE KS).

FIRE WEATHER...
STRONG SW WINDS INCREASING TO 30-40 MPH WITH GUSTS ~45 MPH WILL ADVECT
MUCH DRIER AIR NE ACROSS KS SUN...THEREBY PROMOTING EXPLOSIVE FIRE OVER
ALL AREAS (ESPECIALLY CNTRL & SC KS WHERE GFDIS OF 125-132 ARE LIKELY IN
THE AFTERNOON. THESE ARE EASILY THE HIGHEST GFDIS I'VE EVER SEEN & WILL
USE VERY STRONG WORDING IN THE RED FLAG WARNING THAT'LL BE IN EFFECT FOR
ALL BUT EXTREME SE KS FROM 12N-9PM. THE SW WINDS WILL QUICKLY DIMINISH
SUN EVENING...THEREBY LIKEWISE GREATLY DIMINISHING FIRE HAZARDS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION HAZARDS: GUSTY SOUTH WINDS AND ISOLATED SEVERE STORM
POTENTIAL EAST OF DRYLINE.

LOW PRESSURE EXPECTED TO MOVE FROM NERN CO TO SWRN MN BY 18Z SUN
WHILE SLOWLY STRENGTHENING. THIS WILL KEEP GUSTY SOUTHERLY WINDS
IN PLACE AREA WIDE. GUSTS TO 30-37 KT EXPECTED THIS PM IN
CNTRL/S-CNTRL KS. A SLIGHT DROP OFF IN GUSTS EXPECTED
OVERNIGHT...BEFORE WINDS BECOME SWRLY AND SPEEDS INCREASE TOWARD
MIDDAY SUN. DRYLINE WILL EXTEND FROM CENTRAL KS SWD TO WRN OK THIS
PM INTO TONIGHT...BEFORE SURGING QUICKLY EWD SUNDAY. ISOLATED
SEVERE THUNDERSTORMS MAY DEVELOP JUST EAST OF DRYLINE LATE THIS
PM/EVE. STORM DEVELOPMENT IS CONDITIONAL ON CAP BREAKING AND GIVEN
ANTICIPATED ISOLATED COVERAGE...WILL HOLD OFF MENTION OF TS IN TAFS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  77  43  69 /  30  10   0   0
HUTCHINSON      63  75  42  68 /  30  10  10   0
NEWTON          63  77  43  67 /  40  10  10   0
ELDORADO        64  78  45  68 /  40  10   0   0
WINFIELD-KWLD   67  79  45  70 /  30  10   0   0
RUSSELL         57  70  40  67 /  20  10  20   0
GREAT BEND      57  71  40  67 /  20  10  10   0
SALINA          63  76  43  67 /  30  10  10   0
MCPHERSON       62  75  42  67 /  30  10  10   0
COFFEYVILLE     68  82  53  69 /  20  30  10   0
CHANUTE         67  81  51  68 /  20  30  10   0
IOLA            66  81  50  67 /  20  20  10   0
PARSONS-KPPF    67  81  52  68 /  20  30  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>071-082-083-091>095-098-099.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047-
048.

&&
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT SAT APR 9 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
507 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IF
THUNDERSTORMS DEVELOP...ISOLATED SUPERCELL-TYPE STORMS WOULD BE
FAVORED. THE MAIN THREATS WILL BE LARGE HAIL UP TO 2 INCHES IN
DIAMETER OR GREATER AND DESTRUCTIVE WINDS OF 60 TO 70 MPH.

THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS LATE TONIGHT AS
AN UPPER LEVEL STORM SYSTEM APPROACHES. SOME OF THESE THUNDERSTORMS
MAY PRODUCE STRONG WIND GUSTS TO 50 TO 60 MPH.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR A
COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WHICH
WILL RESULT IN EXTREME WILDFIRE DANGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN EXTREME FIRE DANGER EXISTS FOR ALL OF CENTRAL AND SOUTH-CENTRAL
KANSAS...AS WELL AS MOST OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND
EVENING. A RED FLAG WARNING IS IN EFFECT ON SUNDAY FOR THESE AREAS
FROM 12 NOON TIL 9 PM. A VERY HIGH FIRE DANGER IS LIKELY FOR ALLEN
NEOSHO AND LABETTE COUNTIES SUNDAY AFTERNOON AND EARLY EVENING.

A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SUNDAY
AND MAY PRODUCE HAIL UP TO HALF DOLLAR SIZED AND WINDS AROUND 60
MPH.

THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY THROUGH
THURSDAY AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. THESE
THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS
AROUND 50 MPH.

A VERY HIGH FIRE DANGER IS LIKELY FOR PRIMARILY CENTRAL AND SOUTH
CENTRAL KANSAS EACH AFTERNOON FROM MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING PRIMARILY
ALONG...AND WEST...OF A LINE FROM WELLINGTON TO COTTONWOOD FALLS..

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/JMC

In the hours before

Local storm report, Apr 9, 6:15 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     ROSE HILL               37.57N 97.13W
04/08/2011  E60.00 MPH       BUTLER             KS   TRAINED SPOTTER

&&

BDK
Special weather statement, Apr 9, 8:03 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT SAT APR 9 2011

KSZ047-050-100145-
BARTON-RICE-
803 PM CDT SAT APR 9 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RICE COUNTIES...

AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MACKSVILLE...OR 17 MILES
SOUTHEAST OF LARNED...AND MOVING NORTHEAST AT 55 MPH.

QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM.

PEOPLE IN RICE AND SOUTHEASTERN BARTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM
MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER
IF SEVERE WEATHER THREATENS.

KETCHAM
Local storm report, Apr 9, 8:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             7 SE ELLINWOOD          38.28N 98.49W
04/09/2011  E1.50 INCH       BARTON             KS   PUBLIC

&&

DUNTEN
Local storm report, Apr 9, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             6 S ELLINWOOD           38.27N 98.57W
04/09/2011  E1.25 INCH       BARTON             KS   STORM CHASER

&&

MWM
Local storm report, Apr 9, 8:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             5 W CHASE               38.36N 98.44W
04/09/2011  M1.75 INCH       RICE               KS   EMERGENCY MNGR

            WINDS ESTIMATED AROUND 50 MPH

&&

MWM
Local storm report, Apr 9, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             6 S ELLINWOOD           38.27N 98.58W
04/09/2011  E1.75 INCH       BARTON             KS   PUBLIC

            REPORT RELAYED BY DISPATCH.

&&

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:17 PM CDTSevere Thunderstorm WarningICTBarton, Rice58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.